MAXIMAL CLOSED SUBROOT SYSTEMS OF REAL AFFINE ROOT SYSTEMS

Abstract

We completely classify and give explicit descriptions of all maximal closed subroot systems of real affine root systems. As an application, we describe a procedure to get the classification of all regular subalgebras of affine Kac–Moody algebras in terms of their root systems.

This is a preview of subscription content, log in to check access.

References

  1. [1]

    A. Borel, J. De Siebenthal, Les sous-groupes fermés de rang maximum des groupes de Lie clos, Comment. Math. Helv. 23 (1949), 200–221.

    MathSciNet  Article  Google Scholar 

  2. [2]

    N. Bourbaki, Éléments de Mathématique. Fasc. XXXIV. Groupes et Algèbres de Lie. Chap. IV: Groupes de Coxeter et Systèmes de Tits. Chap. V: Groupes Engendrés par des Réflexions. Chap. VI: Systèmes de Racines, No. 1337, Actualités Scientifiques et Industrielles, Hermann, Paris, 1968.

  3. [3]

    L. Carbone, K.N. Raghavan, B. Ransingh, K. Roy, S. Viswanath, π-systems of symmetrizable KacMoody algebras, in preparation.

  4. [4]

    R. W. Carter, Lie Algebras of Finite and Affine Type, Cambridge Studies in Advanced Mathematics, Vol. 96, Cambridge University Press, Cambridge, 2005.

  5. [5]

    M. J. Dyer, G. I. Lehrer, Reflection subgroups of finite and affine Weyl groups, Trans. Amer. Math. Soc. 363 (2011), no. 11, 5971–6005.

    MathSciNet  Article  Google Scholar 

  6. [6]

    M. J. Dyer, G. I. Lehrer, Root subsystems of loop extensions, Transform. Groups 16 (2011), no. 3, 767–781.

    MathSciNet  Article  Google Scholar 

  7. [7]

    Е. Б. Дынкин, Регулярные полупростые подалгебры полупростых алгебр Ли, ДАН ССР LXXIII (1950), no. 5, 877–880. [E. B. Dynkin, Regular semisimple subalgebras of semisimple Lie algebras, Doklady Akad. Nauk SSSR (N.S.) 73 (1950), 877–880 (Russian)].

  8. [8]

    A. Felikson, A. Retakh, P. Tumarkin, Regular subalgebras of affine KacMoody algebras, J. Phys. A 41 (2008), no. 36, 365204.

    MathSciNet  Article  Google Scholar 

  9. [9]

    J. E. Humphreys, Introduction to Lie Algebras and Representation Theory, Graduate Texts in Mathematics, Vol. 9, Springer-Verlag, New York, 1978.

  10. [10]

    V. G. Kac, Infinite-dimensional Lie Algebras, Cambridge University Press, Cambridge, 1990.

    Google Scholar 

  11. [11]

    R. Kane, Reflection Groups and Invariant Theory, CMS Books in Mathematics/Ouvrages de Mathématiques de la SMC, Vol. 5, Springer-Verlag, New York, 2001.

  12. [12]

    D. Kus, R. Venkatesh, Borelde Siebenthal theory for affine reection systems, arXiv:1807.03536 (2018).

  13. [13]

    I. G. Macdonald, Affine root systems and Dedekind’s η-function, Invent. Math. 15 (1972), 91–143.

    MathSciNet  Article  Google Scholar 

  14. [14]

    J. Morita, Certain rank two subsystems of KacMoody root systems, in: Infinite-dimensional Lie Algebras and Groups (Luminy–Marseille, 1988), Adv. Ser. Math. Phys., Vol. 7, World Sci. Publ., Teaneck, NJ, 1989, pp. 52–56.

  15. [15]

    S. Naito, On regular subalgebras of KacMoody algebras and their associated invariant forms. Symmetrizable case, J. Math. Soc. Japan 44 (1992), no. 2, 157–177.

    MathSciNet  Article  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to R. VENKATESH.

Additional information

Publisher’s Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

RV is partially funded by the grants DST/INSPIRE/04/2016/000848 and MTR/2017/000347.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

ROY, K., VENKATESH, R. MAXIMAL CLOSED SUBROOT SYSTEMS OF REAL AFFINE ROOT SYSTEMS. Transformation Groups 24, 1261–1308 (2019). https://doi.org/10.1007/s00031-018-9510-9

Download citation